Send to:

Choose Destination
See comment in PubMed Commons below
Nihon Jinzo Gakkai Shi. 1990 Jan;32(1):87-97.

[A case of acute tubulo-interstitial nephritis and uveitis syndrome].

[Article in Japanese]

Author information

  • 1Department of Internal Medicine, University of Tsukuba, Japan.


We report herein the case of a 14-year-old female who has acute tubulo-interstitial nephritis (AIN) associated with bilateral diffuse uveitis. She was admitted for the evaluation of "proteinuria", following general fatigue and weight loss about 2 weeks ago. Her laboratory data showed mild anemia, hyper gamma-globulinemia, mild proteinuria, and the reduced glomerular filtration rate with the increased urinary excretion of beta 2-microglobulin. The histological examination obtained by renal biopsy showed mild edema and diffuse infiltration of mononuclear cells in interstitium without any glomerular or vascular abnormalities, which were compatible with AIN. As for the etiology of AIN, clinical investigations could not reveal any specific causes, such as bacterial and viral infections, drugs and systemic diseases. About 4 months after the onset of nephritis, she also became to suffer from bilateral diffuse uveitis. Therefore, the diagnosis of the acute tubulo-interstitial nephritis and uveitis syndrome (TINU syndrome) (Vanhaesebrouck et al., 1985) could be confirmed. In her clinical course, it was noteworthy that uveitis relapsed frequently in spite of systemic administration of prednisolone, and it took two years until uveitis cured, whereas the AIN subsided spontaneously prior to the specific treatment. In this case, characteristic findings of granulomatous uveitis was closely similar to those of sarcoidosis, which has been rarely reported in TINU syndrome. In this respect, the involvement of immune processes, especially cell-mediated, was suggested as the possible pathogenesis in this case.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk